Back to Ask the Diabetes Team Ask the Diabetes Team

From Virginia, USA:

My 10 year old son was diagnosed with type 1 about 10 months ago. He gets Lantus plus Humalog with meals, for a total of three shots per day. Because of his preference, he gets his injections in the buttocks or the belly. I know he needs more rotation of his sites and finally convinced him to try the thighs. Unfortunately, this resulted in large bruises immediately after injection. He is 68 pounds, solid and muscular with little subcutaneous fat. Now, he is complaining of pain at the injection site on the belly, despite rotation. His buttocks are very bruised. I am getting concerned about running out of injection sites. Would a shorter needle, or adding a ring to the Inject-Ease help with the bruising?


I think using a shorter needle will likely be the key to painless and bruise-free injections. For children that have little fat, this seems to work best. Also, I would not use any injector (Inject-Ease is just one brand) for his injections as this can further traumatize the skin and lead to bruising in your son. Your diabetes educator should be able to instruct you in how to give a painless injection. Rotating sites is still very important!


Original posting 6 Nov 2004
Posted to Blood Tests and Insulin Injections


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:00
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.